MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER CRIBRIFORM OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER CRIBRIFORM OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-MF-035
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 30mm amplatzer cribriform occluder was selected for implant using an amplatzer torqvue delivery system (9-itv10f45/80).During the procedure the device could not catch the aortic rim as the direction of the disc was perpendicular to the aortic rim, so the physician adjusted the direction of the delivery system and re-deployed the device.Upon deployment both the la and ra discs formed a doughnut shape.The device was re-sheathed and removed from the patient.The physician deployed the device outside the patient and again the discs formed a doughnut shape.The physician decided to upsize to a 35mm amplatzer cribriform occluder because the 30mm device did not seem big enough.Using the 10f delivery system, the first deployment was unsuccessful, during the second attempt the discs formed a doughnut shape again, but after the wiggle test the disc became acceptable.The 35mm amplatzer cribriform occluder was successfully implanted.The patient remained stable throughout the procedure and there was no clinically significant delay in the procedure.Reference manufacturing report number 2135147-2020-00147.
 
Additional Manufacturer Narrative
Additional information for: g4, g7, h2, h6, and h10.An event of the device deploying deformed initially and an "unsuccessful" first deployment was reported.A more comprehensive assessment could not be performed since the device was not returned for analysis; however, two photos were received for analysis.Based solely on the aforementioned photos, the device appeared to initially deploy in a bulbous conformation inside the patient.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Though the occluder reconformed to the correct shape during the procedure, initial deformity upon deployment was further investigated and no root cause was definitively established.However, a resolution plan aimed at addressing enhanced loading techniques as well as and an improved in-process inspection that better represents how a device is loaded and deployed during clinical use are being implemented.

Brand Name
AMPLATZER CRIBRIFORM OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9960250
Report Number2135147-2020-00148
Device Sequence Number14057474
Product Code MLV
UDI-Device Identifier00811806010311
UDI-Public00811806010311
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number9-ASD-MF-035
Device Catalogue Number9-ASD-MF-035
Device Lot Number5794028
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER CRIBRIFORM OCCLUDER (9-ASD-MF-030).
Outcome Attributed to Adverse Event Required Intervention;